WEIGHT LOSS · GUIDES

Stepping up your dose.

Moving to a higher dose is a normal, planned part of treatment — and side effects can briefly return while your body adjusts. Here's what to expect, and when stepping back is the right call.

Last updated July 2026 · Written by Habibah Hafeji · Clinically reviewed by Wasim Bharuchi When to step back ↓
Stepping up your dose.

What changes at a step-up

01

Side effects may return

Nausea or tiredness can come back for a few days after a step-up.

02

Give it a settling window

Most of it eases within a week or two, just like when you started.

03

Keep the same day

Your dose day doesn't change — only the amount.

04

One change at a time

Let a new dose settle before judging how it suits you.

The settling window

The settling window

The same things that helped early on help again — smaller meals, eating slowly, plenty of water. If side effects are manageable, they usually fade within a couple of weeks.

When stepping back is right

When stepping back is right

If a higher dose doesn't settle, staying at a lower one is completely fine — the lowest dose that works for you is the right dose. Message us and we'll adjust the plan.

Never change your dose mid-pen or mid-pack.

Finish the current one as prescribed. Dose changes are set by your prescriber — message the team on live chat at yourmedicals.co.uk or call 0116 507 0486.

Fair questions

Why did the nausea come back?

[Placeholder — awaiting clinical copy]

Can I stay on my current dose longer?

[Placeholder — awaiting clinical copy]

What if the higher dose is too much?

[Placeholder — awaiting clinical copy]

Do I have to keep going up?

[Placeholder — awaiting clinical copy]

Your next guide: changing or lowering your dose